Alert archive / Florida / Tornado Warnings in 2010
Tornado Warning 28, NWS Melbourne, FL
NWS Melbourne, FL issued this tornado warning at May 18, 2010, 8:08 PM EDT for Orange County, Seminole County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2010, 8:08 PM EDT (00:08 UTC)
- Expired
- May 18, 2010, 8:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Orange County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 72 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 0.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 918 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
585 WFUS52 KMLB 190008 TORMLB FLC095-117-190045- /O.NEW.KMLB.TO.W.0028.100519T0008Z-100519T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 808 PM EDT TUE MAY 18 2010 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * TORNADO WARNING FOR... CENTRAL ORANGE COUNTY IN FLORIDA... THIS INCLUDES THE CITY OF BITHLO... SOUTHEASTERN SEMINOLE COUNTY IN FLORIDA... THIS INCLUDES THE CITY OF OVIEDO... * UNTIL 845 PM EDT. * AT 806 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR THE ORANGE...SEMINOLE COUNTY LINE...MOVING EAST SOUTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNIVERSITY PARK...CHULUOTA AND LOCKWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STRONG BUILDING ON THE LOWEST FLOOR...IN AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET. KEEP AWAY FROM WINDOWS. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. USE BLANKETS OR PILLOWS TO COVER YOUR BODY. EVACUATE MOBILE HOMES OR VEHICLES FOR MORE SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. ABANDON YOUR VEHICLE IF THE TORNADO IS NEARBY. && LAT...LON 2864 8102 2849 8106 2858 8129 2870 8121 TIME...MOT...LOC 0007Z 300DEG 11KT 2861 8120 $$ KELLY
2 follow-up statements
963 WWUS52 KMLB 190036 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 836 PM EDT TUE MAY 18 2010 FLC095-117-190045- /O.CON.KMLB.TO.W.0028.000000T0000Z-100519T0045Z/ ORANGE-SEMINOLE- 836 PM EDT TUE MAY 18 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR SOUTHEASTERN SEMINOLE AND CENTRAL ORANGE COUNTIES... AT 834 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A TORNADO. THIS TORNADO WAS APPROACHING BITHLO...MOVING EAST SOUTHEAST AT 15 MPH. EARLIER...A STORM SPOTTER REPORTED A WALL CLOUD WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 2864 8102 2849 8106 2858 8129 2870 8121 TIME...MOT...LOC 0035Z 300DEG 11KT 2857 8112 $$ KELLY
811 WWUS52 KMLB 190045 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 845 PM EDT TUE MAY 18 2010 FLC095-117-190055- /O.EXP.KMLB.TO.W.0028.000000T0000Z-100519T0045Z/ ORANGE-SEMINOLE- 845 PM EDT TUE MAY 18 2010 ...THE TORNADO WARNING FOR SOUTHEASTERN SEMINOLE AND CENTRAL ORANGE COUNTIES HAS EXPIRED... GUSTY WINDS...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE THROUGH 930 PM. LAT...LON 2864 8102 2849 8106 2858 8129 2870 8121 TIME...MOT...LOC 0045Z 300DEG 11KT 2855 8109 $$ KELLY
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at May 18, 2:45 PM EDT, 5 hours 23 minutes earlier.
Area forecast discussion, May 18, 2:45 PM EDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 245 PM EDT TUE MAY 18 2010 .DISCUSSION... CURRENTLY-TONIGHT...WEAK TROUGH PUSHING SOUTHWARD OVER THE AREA HAS BEEN USHERING IN SLIGHTLY DRIER AIR THIS AFTERNOON INTO NORTHERN AND CENTRAL SECTIONS OF CENTRAL FLORIDA. THIS WILL KEEP THE CHANCES FOR THE DEVELOPMENT OF ANY CONVECTION LOW. HOWEVER...THERE STILL MAY BE ENOUGH LOW LEVEL MOISTURE FOR ISOLATED SHOWER/STORM DEVELOPMENT ALONG ANY EAST-WEST COAST SEA BREEZE COLLISION THAT OCCURS TOWARDS THE EAST COAST LATE THIS AFTERNOON TOWARD EARLY EVENING. STRONG GUSTY WINDS AND FREQUENT LIGHTNING WILL STILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. OTHERWISE EXPECT DRY CONDS PAST MIDNIGHT. WINDS WILL BECOME LIGHT AND MAY ALLOW FOR SOME PATCHY FOG TO DEVELOP AS TEMPS DROP INTO THE UPPER 60/LOW 70S TONIGHT...BUT WITH OVERSPREADING CIRRUS ALOFT FOG SHOULD NOT BECOME WIDESPREAD. WED...WEAK RIDGE OVER THE AREA WILL KEEP WINDS FAIRLY LIGHT WITH SEA BREEZE DEVELOPING ALONG THE EAST AND WEST COAST OF CENTRAL FLORIDA BY THE AFTERNOON AS HIGHS REACH THE UPPER 80S/LOW 90S. VERTICAL PROFILES REMAIN FAIRLY DRY ALOFT BUT THERE STILL MAY BE ENOUGH MOISTURE AT THE SFC FOR A FEW SHOWERS AND STORMS TO DEVELOP WITH ANY SEA BREEZE COLLISION OVER THE INTERIOR. HOWEVER SLIGHT CHANCE POPS ARE ALL THAT AREA NEEDED FOR THIS SCENARIO. DRY AIR IN MID LEVELS WILL KEEP A THREAT FOR STRONG GUSTY WINDS WITH ANY THUNDERSTORM ACTIVITY. WED NGT-SAT...KEPT A LINGERING SLIGHT CHC FOR TS ALONG THE EAST COAST FOR A FEW HRS AFTER 00Z AS STEERING FLOW WILL CARRY ANY DIURNAL/EVENING CONVECTION EWD INTO THE ATLC PRETTY QUICKLY. SLP PATTERN REMAINS RATHER WEAK...WITH MEAN PWAT LWRING TO AOB 1.5" AS GOMEX MID LVL RIDGE BUILDS EWD A LTL TWD FL THROUGH SAT. LACK OF SIGNIFICANTLY DEEP MOISTURE/WEAKENING MID LVL LAPSE RATES SHOULD KEEP SHRA/TS FROM DVLPG ALONG LCL SEA BREEZE BDRYS FOR THE MOST PART...AND HAVE KEPT POPS 10-14%...BELOW THE THRESHOLD FOR INCLUSION IN ZFP. TEMPS LOOK TO AVG NR CLIMO ALG THE COAST TO PERHAPS 1-2F ABOVE OVER THE INTR. SUN-TUE...SHORT WAVE TROUGH DROPS SWD ALONG ERN SEABOARD SUN-EARLY MON...THEN RETROGRADES SSWD FROM THE CAROLINAS BACK TWD GA/NORTH FL AROUND AN UNUSUALLY STRONG DLM RIDGE WHICH POPS OVER THE MIDWEST/GRT LKS INTO ERN CANADA. NARROW SFC RIDGING BUILDS SWD...TO THE WEST OF A STACKED LOW WHICH DRIFTS AROUND BTWN 65-70W AND 28-30N...WITH SFC FLOW BCMG LGT TO MDT OUT OF THE E-NE. GUIDANCE SUGGESTS A SLGT INCRS IN MEAN MOISTURE...COUPLED WITH MID LVL FLOW BCMG MORE CYCLONIC WITH TIME...SO WILL GO WITH SLGT CHC POPS THROUGH THE PD. A LTL HIGHER NUMBERS OVER THE INTR TUE...WHEN TROUGH ALOFT SHOULD MAKE CPA TO NORTH FL. TEMPS CLOSE TO CLIMO. && .AVIATION...VFR CONDS EXPECTED FOR THE MOST PART. TEMPO IFR/MVFR CONDS W/ANY ISO SHRA/TSRA THAT CAN DEVELOP WITH SEA BREEZE COLLISION FROM 22Z-02Z TOWARD THE EAST COAST BUT RAIN CHANCES TOO LOW TO PUT MENTION IN THE TAFS. PATCHY FOG/STRATUS WILL BE ABLE TO DEVELOP ACROSS THE AREA TOWARDS SUNRISE...CREATING BRIEF IFR/MVFR CONDS FROM 10-13Z. NOTE...EFFECTIVE AT 0000 UTC TUESDAY JUNE 1ST 2010...NWS MELBOURNE WILL OFFICIALLY BEGIN ISSUING 3-HOURLY TAF UPDATES FOR THE ORLANDO INTERNATIONAL AIRPORT (KMCO). THESE INTERMEDIATE UPDATES WILL BE ISSUED AT 0300 UTC...0900 UTC...1500 UTC...AND 2100 UTC...AND WILL BE A SUPPLEMENT TO THE CURRENT TAFS...WHICH ARE ROUTINELY ISSUED AT 0000 UTC...0600 UTC...1200 UTC...AND 1800 UTC. THESE UPDATES WILL BE ISSUED DURING A 20 MINUTE WINDOW BETWEEN 50 MINUTES AFTER THE PRECEDING HOUR...AND 10 MINUTES AFTER THE HOUR (E.G. BETWEEN 0250 UTC AND 0310 UTC FOR THE 0300 UTC TAF UPDATE). UPDATED AVIATION DISCUSSIONS WILL BE ISSUED WHENEVER THERE IS A SIGNIFICANT CHANGE TO THE FORECAST. && .MARINE...S/SW FLOW WILL CONTINUE INTO TOMORROW AND REMAIN AROUND 10 KTS OR LESS WITH SEAS AROUND 1-2 FT. THERE WILL STILL BE A SLIGHT CHANCE FOR AN OFFSHORE MOVING STORM OR TWO ALONG THE EAST COAST WEDNESDAY AFT. NO HIGHLIGHTS OF NOTE WITH A RATHER LGT FLOW PATTERN REMAINING IN PLACE. WINDS BELOW 15KT WITH SEAS AOB 3FT. WILL BE INTERESTING TO SEE THE EXTENT OF SWELL GENERATED BY THE STACKED LOW WHICH FORMS NORTH OF THE GREATER ANTILLES BEGINNING SUNDAY. MAY SEE AN INCRS IN COMBINED SEA HGHTS FM LATE MON THRU EARLY WED. && .PRELIMINARY POINT TEMPS/POPS... DAB 69 89 68 90 / 20 20 20 10 MCO 69 92 69 93 / 10 20 10 10 MLB 69 89 69 88 / 20 20 20 10 VRB 69 89 69 88 / 20 20 20 10 LEE 70 91 70 92 / 10 20 10 10 SFB 70 93 70 94 / 10 20 10 10 ORL 72 92 72 93 / 10 20 10 10 FPR 69 88 68 90 / 20 20 20 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...WEITLICH LONG TERM....CRISTALDI
Hazardous weather outlook, May 18, 5:00 AM EDT, 15 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 500 AM EDT TUE MAY 18 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-182100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 500 AM EDT TUE MAY 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THE ATMOSPHERE HAS UNDERGONE SOME DRYING ALOFT AND HENCE THE COVERAGE OF AFTERNOON STORMS WILL BE CONSIDERABLY LESS THAN YESTERDAY. THE PRIMARY CHANCES WILL BE OVER THE COASTAL COUNTIES ALONG THE SEA BREEZE BOUNDARY. THE MAIN HAZARD WILL BE FREQUENT LIGHTNING STRIKES. DUE TO THE DRIER ENVIRONMENT THAT STORMS WILL FORM IN...A FEW COULD ALSO PRODUCE WIND GUSTS OF 50 TO 60 MPH. ...MARINE THUNDERSTORM GUST IMPACT... ISOLATED STRONG STORMS THAT FORM ALONG THE EAST COAST SEA BREEZE BOUNDARY DURING THE AFTERNOON WILL MOVE EAST AT 10 TO 15 MPH. THEY WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER 35 KNOTS AND FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOW PROBABILITIES FOR AFTERNOON SEA BREEZE THUNDERSTORMS EXIST ON WEDNESDAY...THEN THROUGH LATE WEEK IT APPEARS THAT SUFFICIENT DRYING WILL OCCUR TO PRECLUDE STORM FORMATION. PRESENT INDICATIONS ARE THAT MOISTENING EAST FLOW WILL RETURN A CHANCE FOR SHOWERS AND THUNDERSTORMS EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. LASCODY
In the hours before
Special weather statement, May 18, 6:39 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
639 PM EDT TUE MAY 18 2010
FLZ044>046-190000-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-
639 PM EDT TUE MAY 18 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHEAST LAKE COUNTY...NORTHWEST ORANGE
COUNTY...WESTERN SEMINOLE COUNTY...
* UNTIL 800 PM EDT.
AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF HEAVY SHOWERS OVER NORTH LAKE COUNTY...MOVING EAST
SOUTHEAST AT 15 MPH. THESE SHOWERS WILL INTERACT WITH THE EAST
COAST SEA BREEZE AND WILL INCREASE IN COVERAGE AND INTENSITY
SHORTLY. THE RESULTING LIGHTNING STORMS WILL BE CAPABLE OF PRODUCING
STRONG WIND GUSTS...MOVING EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE MOUNT PLYMOUTH...CASSIA...ROCK SPRINGS...WEKIWA SPRINGS
STATE PARK AND LAKE MARY.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2907 8145 2893 8134 2890 8134 2888 8136
2884 8135 2883 8128 2857 8124 2854 8162
2883 8166
TIME...MOT...LOC 2236Z 292DEG 13KT 2885 8161
KELLYSpecial weather statement, May 18, 7:52 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 752 PM EDT TUE MAY 18 2010 FLZ045-046-190030- ORANGE-SEMINOLE- 752 PM EDT TUE MAY 18 2010 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS BETWEEN 45 AND 55 MPH OVER CENTRAL ORANGE COUNTY...SEMINOLE COUNTY... * UNTIL 830 PM EDT. AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER WINTER SPRINGS. THE STORM WAS NEARLY STATIONARY. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE OVIEDO AND UNION PARK. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LAT...LON 2871 8107 2846 8114 2857 8140 2879 8132 TIME...MOT...LOC 2351Z 295DEG 2KT 2865 8125 KELLY
Nearby
Tornado Warnings in Florida, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.